I have only been on Gabapentin for three weeks and I have gained weight. Not sure how much weight, but a lot. A little, a lot. A dress I had worn three weeks ago wouldn’t even go past my shoulders yesterday. It must be water weight because it is all in my torso.
The Gabapentin stops spastic movements in the legs and stabbing, burning spinal cord pain caused by lesions. It is also used for people with Epilepsy so it is a multi-use pharmaceutical. Like every drug in America. HA!
The side effects I have felt since taking the Gabapentin are: fuzzy brain/thinking, not feeling very alert when driving, unfocused vision, (not blurry or doubled, but more just unable to focus on the person or thing I’m supposed to look at) lack of concentration, weight gain, and exhaustion.
NOTE: I have only been on 900 mg for 3 weeks and most of those side effects have subsided, except the weight gain. Hopefully that will level out. I sleep like a log at night and it is fantastic. I will not increase my dosage even if the doctor asks me to. At least not yet. I have noticed improvement in my spastic leg and pain quite a bit and about 50% in my spinal column. Due to the long Syrinx in my cord, I really do not want to increase the Gabapentin because who knows if it is helping anything other than the spastic leg. Why take the “normal” 1900 – 2100 mg per day. Who even says that is normal??
Good luck with your medication options.